Alert archive / Kansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 275, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 22, 2003, 7:07 PM CDT for Lincoln County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2003, 7:07 PM CDT (00:07 UTC)
- Expired
- Aug 22, 2003, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:42 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 22, 3:42 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...FCST NUMBERS BELOW NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT FRI AUG 22 2003 VERY HOT TEMPS LOOK TO CONTINUE THROUGH MONDAY THUS KEEPING OUR TRIPLE DIGIT STREAK ALIVE FOR A POSSIBLE 10 STRAIGHT DAYS. A COLD FRNT WILL TRY AND SNAP THIS HOT STREAK EARLY NEXT WEEK...AND ALSO GIVE MUCH OF THE REGION A DECENT CHANCE OF RAIN. TNGHT WATER VAPOR CURRENTLY SHOWS WEAK UPPER LOW MOVING INTO W TX WHICH WILL TAKE UPPER SUPPORT SOUTHWARD ALONG WITH IT...HOWEVER THIS MORNINGS CONVECTION OVER S CENTRL LEFT A BNDY IN PLACE WHICH COULD SPARK SOME RE-DEVELOPMENT FOR LATE THIS AFTERNOON...THUS WILL CARRY 20 POPS DURING THE EVENING TIME FRAME IN SOUTHERN KS. SAT-SUN COOLER AIRMASS CURRENTLY IN PLACE OVER NEBR AND IOWA LOOKS TO REMAIN NORTH OF OUR AREA WHICH WAS ADVERTISED TO GIVE US SOME SOME RELIEF...THEREFORE THE HOT TEMP SAGA LOOKS TO CONTINUE THRU THE WEEKEND WITH HIGHS REMAINING IN THE TRIPLE DIGITS FOR MOST AREAS. DRY WX SHOULD ALSO RESULT WITH UPPER RIDGE CENTER CAMPING OUT OVER KS. MON ONE MORE HOT DAY TO GO THIS PERIOD AS TEMPS REACH THE TOASTY TRIPLE DIGITS AGAIN. SFC FRNT WILL MAKE ITS TREK SOUTHWARD ACROSS THE UPPER PLAINS DURING THE DAY AND SHOULD REACH NW KANSAS LATER IN THE AFTERNOON. STORM DEVELOPMENT LOOKS LIKE A PRETTY GOOD BET ALONG THE FRNT AS CONVERGENCE IS FAIRLY STRONG. THIS ACTIVITY WILL TRY AND SPREAD SOUTHWARD ACROSS THE CWA MONDAY NIGHT. CURRENT POPS LOOK PRETTY GOOD AND WILL NOT ALTER THEM MUCH. EXTENDED: TUES-FRI COOLER TEMPS ON THE WAY FOR THE CENTRL PLAINS WITH PRECIP CHANCES CONTINUING ON TUES FOR LOCATIONS NEAR AND S OF THE FRNT. WILL KEEP BROAD BRUSH 20 POPS GOING FOR TUES UNTIL FRNTL POSITION CAN BE BETTER DIAGNOSED WITH LATER MODEL RUNS...OTHERWISE THINGS LOOK TO DRY OUT WITH TEMPS COOLING BACK. IF FRNT SLOWS DOWN AND DOES NOT PUSH THRU THE CWA ON TUESDAY TEMPS WILL HAVE TO BE RAISED SOME FOR AREAS ALONG AND S OF THE FRNT. MODELS ARE ADVERTISING A COOLER AIRMASS SETTLING OVER KS ON WED/THUR WITH TEMPS DROPPING INTO THE 80S. WILL NOT GO THAT COOL AT THIS JUNCTURE BUT RATHER START A DOWNWARD TREND TO TEMPS AND LOWER THEM INTO LOWER 90S. WOULD NOT BE SURPRISED TO SEE LATER SHIFTS DROP THEM INTO THE 80S ESPECIALLY IF MODELS KEEP SUGGESTING THIS COOLER AIRMASS VENTURING SOUTHWARD BEHIND THE FRNT. HIGH TEMPS LOOK TO WARM BACK UP COME FRI. FCSTID = 15/JAKUB ICT 72 102 71 102 / 20 5 5 5 HUT 71 102 71 103 / 20 5 5 5 EWK 71 101 71 102 / 10 5 5 5 EQA 71 100 71 101 / 20 5 5 5 WLD 72 101 72 101 / 20 5 5 5 RSL 69 103 70 103 / 10 5 5 5 GBD 71 103 72 104 / 20 5 5 5 SLN 73 103 71 104 / 10 5 5 5 MPR 71 101 71 102 / 10 5 5 5 CFV 71 99 72 99 / 10 5 5 5 CNU 70 98 71 99 / 10 5 5 5 K88 69 98 71 98 / 10 5 5 5 .ICT... KS...NONE.
Hazardous weather outlook, Aug 22, 11:35 AM CDT, 7 hours 32 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-231030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1135 AM CDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES OF 100 TO 105 ARE EXPECTED BETWEEN 1 PM AND 6 PM, ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING, ROUGHLY ALONG AND SOUTH OF HIGHWAY 400. THE STRONGER STORMS MAY PRODUCE WIND GUSTS UP AROUND 60 MPH AND NICKEL SIZED HAIL. STORMS WILL BE ISOLATED AND SHORT LIVED, SO NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY NIGHT AS A COLD FRONT SLICES THROUGH THE AREA. A FEW OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT, DUE TO THE ISOLATED NATURE OF ANY STORMS THAT DEVELOP. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM JMC/HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 32 min |
| Aug 23, 6:17 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 28 min |
| Aug 23, 6:53 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 52 min |
| Aug 23, 6:59 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.